Volume 15, issue 1 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Denseness and Zariski denseness of Jones braid representations

Greg Kuperberg

Geometry & Topology 15 (2011) 11–39
Abstract

Using various tools from representation theory and group theory, but without using hard classification theorems such as the classification of finite simple groups, we show that the Jones representations of braid groups are dense in the (complex) Zariski topology when the parameter t is not a root of unity. As first established by Freedman, Larsen and Wang, we obtain the same result when t is a nonlattice root of unity, other than one initial case when t has order 10. We also compute the real Zariski closure of these representations (meaning, the closure in Zariski closure of the real Weil restriction). When such a representation is indiscrete in the analytic topology, then its analytic closure is the same as its real Zariski closure.

Keywords
Jones polynomial, braid representations, Zariski topology
References
Publication
Received: 16 September 2009
Accepted: 23 August 2010
Published: 5 January 2011
Proposed: Rob Kirby
Seconded: Joan Birman, Mike Freedman
Authors
Greg Kuperberg
Department of Mathematics
University of California
Davis CA 95616
USA
http://www.math.ucdavis.edu/~greg/